MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 2; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 2; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422432
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient experienced pain due to loosening of tibial base 3 months after implantation during primary tkr, revision surgery was required as a result ¿ another tkr was performed.
 
Additional Manufacturer Narrative
The affected journey uni tibial baseplate was not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The video provided confirms the loosening but does not help identify a root cause.Our clinical evaluation noted the pain experienced by the patient was likely due to the loosening of the tibial base.However, in the absence of the explanted prosthesis and relevant supporting documentation, a definitive root cause of the reported loosening of the tibial base cannot be determined.The future impact to the patient beyond the revision cannot be determined.No further clinical assessment is warranted.Without the return of the actual product involved, our investigation of this report is inconclusive.Should additional information be received, the complaint will be reopened.Mimb review: assess severity of complaint case to determine if additional action and further inputs are required for inclusion in medical assessment.Determine if a medical assessment would be performed based on a review of the complaint detail and further recommendations from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided/available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) a revision surgery was performed due to reports of pain and loosening of the tibial base three months after implantation.A video filmed during the surgical procedure was provided for review and confirms the reported loosening.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Conclusion: the video provided confirms the loosening but does not help identify a root cause.The pain experienced by the patient was likely due to the loosening of the tibial base.However, in the absence of the explanted prosthesis and relevant supporting documentation, a definitive root cause of the reported loosening of the tibial base cannot be determined.The future impact to the patient beyond the revision cannot be determined.No further clinical assessment is warranted.Approved by justin templeton, md 6/12/2018.

Brand Name
JRNY UNI TIBIAL BASE RM/LL SZ 2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8468093
Report Number1020279-2019-01286
Device Sequence Number11142042
Product Code HSX
UDI-Device Identifier00885556088197
UDI-Public00885556088197
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71422432
Device Lot Number17MM11161
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date03/31/2019
Supplement Report FDA Received Date06/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;